Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 5, 2021, 3:25 PM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 3:25 PM CST (21:25 UTC)
- In effect from
- Mar 6, 2021, 12:00 AM CST
- Expired
- Mar 6, 2021, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
097 WHUS74 KCRP 052125 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 325 PM CST Fri Mar 5 2021 GMZ250-255-270-275-061100- /O.NEW.KCRP.SC.Y.0024.210306T0600Z-210306T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 325 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots expected. Seas around 6 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
777 WHUS74 KCRP 060333 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 933 PM CST Fri Mar 5 2021 GMZ250-255-270-275-061200- /O.CON.KCRP.SC.Y.0024.210306T0600Z-210306T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 933 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. Seas building to around 6 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
958 WHUS74 KCRP 060920 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 320 AM CST Sat Mar 6 2021 GMZ250-255-270-275-062100- /O.CON.KCRP.SC.Y.0024.000000T0000Z-210306T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 320 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. Seas around 6 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Through 3 PM CST this afternoon. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:49 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 5, 11:49 AM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1149 AM CST Fri Mar 5 2021 .AVIATION... A cold front is approaching the area today with a pre frontal trough already moving into the region shifting winds to the west and north for western sites. The front is currently very close to the COT and LRD sites and will continue pushing eastward through the afternoon. Locations east that remain MVFR will improve to VFR in the next hours or so. Expect VFR conditions through the rest of the day with breezy northerly winds. Some low level moisture will move back in overnight with MVFR CIGS likely developing east to west after midnight. && .PREV DISCUSSION... /Issued 613 AM CST Fri Mar 5 2021/ AVIATION... Ceilings a bit tricky this morning as fog and an approaching cold front are resulting in visibilities that are bouncing around. Current observations show the western sites with MVFR ceilings and COT currently LIFR. Fog expected to lift over the next few hours. Periodic LIFR conditions still possible as light drizzle from a pre-frontal boundary this morning. Conditions expected to improve to VFR once the front moves through from west to east around 18Z. PREV DISCUSSION... /Issued 426 AM CST Fri Mar 5 2021/ SHORT TERM (Today through Saturday)... Our next front is on it's way as a mid-level low continues sliding SE across OK and will skirt NE TX as it becomes an openwave Today. As the remnants continue to sweep off toward the southeastern CONUS a weak shortwave will brush across South Texas Saturday afternoon but the moisture profile will be very shallow after dry air aloft filters in behind the front. Mid-level ridging then moves in to promote subsidence. A Pre-frontal trough this morning may bring some light showers / drizzle over the eastern areas. Rain chances continue through this afternoon as a cold front moves through our CWA and towards the coast by tonight. Expect activity to taper off from west to east as the reaches the coast. Timing between models varies slightly and the front appears to stall briefly once it reaches the coast but it continues to move offshore overnight tonight. Colder air filters in behind the front helping it to move offshore. Today expect highs in the 70s and 80s. Tonight lows will dip to the low to mid 50s. Fire weather is a concern for the western portions of our CWA as MinRH Values drop to around 15% and the 20 ft winds will approach ~15 knots briefly this afternoon which is below thresholds despite having cured fuels have decided to hold off on issuing an RFD. LONG TERM (Saturday Night through Thursday)... The long term period will begin with a very subtle 500 hPa shortwave trough progressing eastward across the Southern Plains from Saturday night through Sunday. Deep layer moisture is expected to be fairly limited due to the period of northerly flow during the day on Saturday advecting deep layer moisture out of the area. Therefore, most of the region is expected to remain dry on Sunday with temperatures ranging from the mid 60s along the immediate coast to mid 70s across the Brush Country. However, PWAT is forecast to gradually increase from around 0.5" to 0.75-1" by Sunday evening due to low level winds becoming easterly. This could be enough to support an isolated shower late Sunday afternoon through Sunday evening across southern portions of the Coastal Bend. A 500 hPa trough over the northeastern Pacific is expected to dig southeastward over the western CONUS during the first half of next week. This will contribute to increasing 500 hPa heights across the CWA as southwesterly flow develops across the central CONUS. This will result in mainly dry conditions through most of next week. This upper level height pattern will support the development of a series of surface cyclones across the Central and Southern Plains which will result in onshore flow redeveloping across the CWA by Tuesday morning and continuing through the rest of the week. Breezy conditions are expected by mid-week in response to the increasing surface pressure gradient over Texas. Temperatures are also expected to increase during the second half of the week with southwesterly flow advecting warmer mid-level temperatures over the CWA. By Thursday and Friday, high temperatures are expected to range from the mid-to-upper 70s along the immediate coast to the upper 80s to low 90s across western portions of the CWA. Ensemble guidance indicates there is some uncertainty with how progressive this upper level trough will be during the later half of the week. The current consensus is that the upper level trough axis is expected to become centered over western Texas by Friday into Saturday. This will result in increasing upper level support for ascent which combined with increasing deep layer moisture due to return flow should (hopefully) result in more appreciable chances for precipitation next weekend. MARINE... Moderate northerly winds will turn easterly late Saturday night and through the day on Sunday. Southeasterly flow will redevelop on Monday and increase through the second half of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 81 53 68 53 70 / 20 0 0 0 10 Victoria 78 52 69 47 70 / 20 0 0 0 0 Laredo 84 53 71 52 72 / 10 0 0 0 10 Alice 83 52 70 49 72 / 20 0 0 0 10 Rockport 74 55 65 53 69 / 30 0 0 0 10 Cotulla 83 52 70 51 73 / 10 0 0 0 0 Kingsville 83 52 69 51 70 / 20 0 0 0 10 Navy Corpus 76 57 65 57 66 / 30 10 0 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PH/83...AVIATION
Hazardous weather outlook, Mar 5, 9:24 AM CST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 924 AM CST Fri Mar 5 2021 TXZ229>234-239>247-342>347-442-443-447-061530- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 924 AM CST Fri Mar 5 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Elevated fire weather possible. MinRH as low as 15% and 20 ft winds around 15-20 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-061530- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 924 AM CST Fri Mar 5 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy sea fog will be possible this evening. Small craft advisory conditions will be possible after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions are possible early Saturday and again Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.